Alert archive / New York / Winter Weather Advisories in 2017

Winter Weather Advisory 5, NWS Buffalo, NY

January 25, 2017Jefferson County, Lewis County, Oswego County, New York

NWS Buffalo, NY issued this winter weather advisory at Jan 25, 2017, 7:40 AM EST for Jefferson County, Lewis County, Oswego County, New York. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Jan 25, 2017, 7:40 AM EST (12:40 UTC)
Expired
Jan 25, 2017, 3:00 PM EST
In force
7 hr
Issued by
NWS Buffalo, NY

Counties Jefferson County, NY, Lewis County, NY, Oswego County, NY

The radar

The Ft Drum radar (KTYX), 18 km from the middle of the area, began a volume at 12:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 0.7 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2017-01-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2017-01-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -143 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
703 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
-143 m²/s²
0-3 km storm-relative helicity
-96 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

972 
WWUS41 KBUF 251240
WSWBUF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
740 AM EST WED JAN 25 2017

NYZ006>008-252100-
/O.NEW.KBUF.WW.Y.0005.170125T1240Z-170125T2000Z/
/O.CON.KBUF.LE.A.0003.170126T2100Z-170130T0000Z/
OSWEGO-JEFFERSON-LEWIS-
INCLUDING THE CITIES OF...OSWEGO...WATERTOWN...LOWVILLE
740 AM EST WED JAN 25 2017

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 3 PM EST THIS
AFTERNOON...
...LAKE EFFECT SNOW WATCH REMAINS IN EFFECT FROM THURSDAY
AFTERNOON THROUGH SUNDAY EVENING...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A WINTER
WEATHER ADVISORY FOR FREEZING DRIZZLE...WHICH IS IN EFFECT UNTIL
3 PM EST THIS AFTERNOON.

* LOCATIONS...OSWEGO...JEFFERSON...AND LEWIS COUNTIES. GREATEST 
  SNOW AMOUNTS EXPECTED TO FOCUS ON THE TUG HILL PLATEAU AND 
  PORTIONS OF OSWEGO COUNTY.

* TIMING...THROUGH THIS AFTERNOON FOR THE FREEZING DRIZZLE. THEN
  FROM LATE THURSDAY AFTERNOON THROUGH EARLY SUNDAY EVENING FOR
  THE LAKE EFFECT SNOW.

* HAZARDS...FREEZING DRIZZLE TODAY...AND LAKE EFFECT SNOW LATE
  THURSDAY THROUGH SUNDAY.

* ACCUMULATIONS...A TRACE OF ICE ACCUMULATION TODAY. THEN FOUR
  DAY STORM TOTALS MAY EXCEED 2 FEET IN THE MOST PERSISTENT LAKE
  SNOWS.

* WINDS...WEST 10 TO 15 MPH TODAY....THEN WEST 15 TO 25 MPH WITH
  GUSTS TO 30 MPH PRODUCING BLOWING AND DRIFTING SNOW AT TIMES.

* VISIBILITIES...LESS THAN A QUARTER MILE AT TIMES IN SNOW.

* IMPACTS...FREEZING DRIZZLE WILL RESULT IN SLICK ROADWAYS AND
  SIDEWALKS THIS MORNING AND AFTERNOON. THEN PERIODS OF HEAVY
  LAKE EFFECT SNOW WILL PRODUCE VERY DIFFICULT TRAVEL AT TIMES
  WITH POOR VISIBILITY AND SNOW COVERED ROADS. THIS WILL BE A LONG
  LASTING EVENT...WITH SEVERAL DAYS OF DIFFICULT TRAVEL
  CONDITIONS.

* FORECASTER CONFIDENCE...MEDIUM TO HIGH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE EFFECT SNOW WATCH MEANS THAT NARROW BANDS OF LOCALLY HEAVY
LAKE EFFECT SNOW ARE POSSIBLE ACROSS THE REGION...ALONG WITH
RAPID CHANGES IN ROAD AND VISIBILITY CONDITIONS THAT CAN HAVE A
SIGNIFICANT IMPACT ON TRAVEL.

STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF
WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS
CAN ALSO BE FOUND AT WWW.WEATHER.GOV/BUFFALO.

&&

$$

NYZ012-019-020-085-252100-
/O.CON.KBUF.LE.A.0003.170126T2100Z-170130T0000Z/
WYOMING-CHAUTAUQUA-CATTARAUGUS-SOUTHERN ERIE-
INCLUDING THE CITIES OF...WARSAW...JAMESTOWN...OLEAN...
ORCHARD PARK...SPRINGVILLE
740 AM EST WED JAN 25 2017

...LAKE EFFECT SNOW WATCH REMAINS IN EFFECT FROM THURSDAY
AFTERNOON THROUGH SUNDAY EVENING...

* LOCATIONS...SOUTHERN ERIE...WYOMING...CHAUTAUQUA...AND 
  CATTARAUGUS COUNTIES. GREATEST SNOW AMOUNTS EXPECTED TO FOCUS 
  ON THE HIGHER TERRAIN OF THE CHAUTAUQUA RIDGE...BOSTON 
  HILLS...AND SOUTHWEST WYOMING COUNTY.

* TIMING...FROM LATE THURSDAY AFTERNOON THROUGH EARLY SUNDAY 
  EVENING.

* ACCUMULATIONS...FOUR DAY STORM TOTALS MAY EXCEED 2 FEET IN THE 
  MOST PERSISTENT LAKE SNOWS.

* WINDS...WEST 15 TO 25 MPH WITH GUSTS TO 35 MPH PRODUCING 
  BLOWING AND DRIFTING SNOW AT TIMES.

* VISIBILITIES...LESS THAN A QUARTER MILE AT TIMES.

* IMPACTS...PERIODS OF HEAVY LAKE EFFECT SNOW WILL PRODUCE VERY 
  DIFFICULT TRAVEL AT TIMES WITH POOR VISIBILITY AND SNOW 
  COVERED ROADS. THIS WILL BE A LONG LASTING EVENT...WITH 
  SEVERAL DAYS OF DIFFICULT TRAVEL CONDITIONS.

* FORECASTER CONFIDENCE...MEDIUM TO HIGH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE EFFECT SNOW WATCH MEANS THAT NARROW BANDS OF LOCALLY HEAVY
LAKE EFFECT SNOW ARE POSSIBLE ACROSS THE REGION...ALONG WITH
RAPID CHANGES IN ROAD AND VISIBILITY CONDITIONS THAT CAN HAVE A
SIGNIFICANT IMPACT ON TRAVEL.

STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF
WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS
CAN ALSO BE FOUND AT WWW.WEATHER.GOV/BUFFALO.

&&

$$

NYZ021-252100-
/O.CON.KBUF.LE.A.0003.170126T2100Z-170130T0000Z/
ALLEGANY-
INCLUDING THE CITY OF...WELLSVILLE
740 AM EST WED JAN 25 2017

...LAKE EFFECT SNOW WATCH REMAINS IN EFFECT FROM THURSDAY
AFTERNOON THROUGH SUNDAY EVENING...

* LOCATIONS...ALLEGANY COUNTY. GREATEST SNOW AMOUNTS EXPECTED 
  ACROSS THE WESTERN AND NORTHERN PORTION OF THE COUNTY.

* TIMING...FROM LATE THURSDAY AFTERNOON THROUGH EARLY SUNDAY 
  EVENING.

* ACCUMULATIONS...SNOW POTENTIALLY ACCUMULATING 8 TO 13 INCHES 
  IN THE MOST PERSISTENT LAKE SNOWS.

* WINDS...WEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH PRODUCING 
  BLOWING AND DRIFTING SNOW AT TIMES.

* VISIBILITIES...LESS THAN A QUARTER MILE AT TIMES.

* IMPACTS...PERIODS OF HEAVY LAKE EFFECT SNOW WILL PRODUCE VERY 
  DIFFICULT TRAVEL AT TIMES WITH POOR VISIBILITY AND SNOW 
  COVERED ROADS. THIS WILL BE A LONG LASTING EVENT...WITH 
  SEVERAL DAYS OF DIFFICULT TRAVEL CONDITIONS.

* FORECASTER CONFIDENCE...MEDIUM. THERE REMAINS SOME UNCERTAINTY 
  AS TO HOW FAR INLAND FROM LAKE ERIE THE HEAVIEST SNOW WILL 
  EXTEND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE EFFECT SNOW WATCH MEANS THAT NARROW BANDS OF LOCALLY HEAVY
LAKE EFFECT SNOW ARE POSSIBLE ACROSS THE REGION...ALONG WITH
RAPID CHANGES IN ROAD AND VISIBILITY CONDITIONS THAT CAN HAVE A
SIGNIFICANT IMPACT ON TRAVEL.

STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF
WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS
CAN ALSO BE FOUND AT WWW.WEATHER.GOV/BUFFALO.

&&

$$

What forecasters said that day

The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this winter weather advisory went out at Jan 25, 6:49 AM EST, 51 minutes earlier.

Area forecast discussion, Jan 25, 6:49 AM EST, 51 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
649 AM EST Wed Jan 25 2017

.SYNOPSIS...
High pressure will build across the region, but only briefly. Low
pressure will cross the region Thursday ushering in a weather
pattern, changing back to mid winter conditions. Heavy lake effect
snows are possible east of lower Great Lakes through the weekend.

&&

.NEAR TERM /THROUGH TONIGHT/...
A stretched band of vorticity aloft with low level moisture in
place has been producing areas of light rain or snow across
Western New York this morning. Expect this to end by mid morning
(9AM). There will also be a few areas of fog this morning, mainly
across the Southern Tier and Eastern Lake Ontario regions. This
fog should dissipate by mid morning, and even though high pressure
will build across the region, skies should remain cloudy as mid
and upper level moisture from a Midwestern low pressure area
spreads eastward. High temperatures today will be in the upper 30s
to lower 40s over most of the forecast area, with mid 30s east of
Lake Ontario.

A warm front will precede the approaching area of low pressure with
the chance of rain becoming likely over Western New York by
midnight, then a couple of hours later for the Finger Lakes and the
North Country. Temperatures will be rather mild for a late January
night, with lows in the lower to mid 30s. Some areas will experience
early night low temperatures and rising temps overnight as the
warmer air arrives on south to southwest winds. The colder areas
should warm to above freezing temperatures before the arrival of any
rain, so the freezing rain threat will be minimal overnight.

&&

.SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/...
A significant and long lasting lake effect snow event appears
likely, with hybrid lake enhanced snow starting late Thursday
afternoon and evening, evolving into pure lake effect snow later
Thursday night. There may be a lull in intensity later Thursday
night through Friday morning before intensifying again later Friday.
This lake effect event will then continue right through the upcoming
weekend. The airmass is not overly cold, with 850mb temps around -8C
initially Thursday night dropping to -12C over the weekend. 700mb
temps are fairly cold however, and deep synoptic scale moisture will
aid in raising lake induced equilibrium levels to 8-10K feet at
times.

CIPS Analogs and locally developed lake effect snow analogs
based on the general synoptic scale pattern both point strongly to a
major event evolving with time. CIPS analogs return dates of several
significant events.

On Thursday a fairly potent and compact surface low will pass just
north of Lake Ontario during the morning before merging with another
trough moving across Quebec in the afternoon. The associated sharp
mid level trough will cross the area during the day, with a trailing
cold front then dropping southeast across the area during the late
afternoon and evening. Forcing and moisture will increase with the
approach of the mid level trough. This will allow some precip to
form during the morning and midday, mainly east of Lakes Erie and
Ontario with an added boost from frictional convergence and upslope
flow. This precip will initially be mainly rain, with some wet snow
mixing in across higher terrain.

Later in the afternoon moisture will continue to deepen, with precip
likely becoming widespread for a few hours during the late afternoon
and early evening with the passage of the surface cold front and mid
level trough. Steady cold advection will allow for a change to snow
first across higher terrain by early to mid afternoon, with the
change progressing to lower elevations by late afternoon or early
evening. This will likely produce minor accumulations in most areas
during the evening.

The airmass will quickly grow cold enough to support lake
enhancement by late afternoon and early evening, with upslope flow
playing an important role in the location of the heaviest snow in
the first part of the event. Flow will become WNW over Lake Erie and
west over Lake Ontario by late afternoon, nearly perpendicular into
the higher terrain of the Chautauqua Ridge off Lake Erie, and the
Tug Hill Plateau off Lake Ontario. This period of very favorable
upslope flow will last for a 4-6 hour period Thursday evening and
will likely produce a quick 3-5 or 4-6 inches of accumulation for
the Tug Hill and Chautauqua Ridge.

Overnight Thursday night into Friday morning the airmass will dry
out, and some shear will be introduced to the boundary layer. The
airmass will remain cold enough to support at least some lake effect
snow, but intensity and coverage will likely diminish temporarily.
Off Lake Erie, expect most of the snow to focus across the higher
terrain of Chautauqua and western Cattaraugus counties, and possibly
as far north as the Boston Hills and western Wyoming County. Off
Lake Ontario, expect most of the snow to focus in the upslope areas
of the southern Tug Hill.

Friday afternoon through Friday night model soundings suggest the
boundary layer flow will become better aligned from the west, and
synoptic scale moisture will deepen significantly with the approach
of the first in a series of weak clipper shortwaves and surface
troughs. The deeper moisture and cooling temps in the 850mb-700mb
layer will allow lake induced equilibrium levels to rise to 8K feet
or higher, and should support intensifying bands Friday afternoon
and Friday night. Off Lake Erie this should continue to focus across
the western Southern Tier and into portions of far southern Erie and
western Wyoming County. With better moisture also expect significant
snow to extend inland into western Allegany County as well Friday
afternoon and Friday night. Off Lake Ontario, the most persistent
snow will focus across the Tug Hill Plateau and portions of Oswego
County.

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
Significant lake effect snow will likely continue right through the
upcoming weekend. A deep trough will be established across eastern
North America, with deep cyclonic flow established across the Great
Lakes. Numerous shortwaves will move through the longwave trough and
bring periods of enhanced synoptic scale moisture, ascent, and also
modify the boundary layer flow.

Saturday morning lake effect snow will be ongoing east of the lakes,
with the Lake Erie snow focused across the western Southern Tier and
Southern Erie and Wyoming counties. The Lake Ontario snow will be
focused on the Tug Hill Plateau and possibly Oswego County. The most
notable shortwave of the weekend is forecast to move through the
Great Lakes later Saturday. Both the GFS and ECMWF continue to
suggest boundary layer flow will back to the southwest ahead of this
feature for a time on Saturday. This will likely carry lake effect
snow northward toward Buffalo and Batavia off Lake Erie, and
Watertown off Lake Ontario.

Behind this shortwave, flow will become more westerly again for
later Saturday night and Sunday, carrying lake effect snow back into
the western Southern Tier off Lake Erie, and the Tug hill and Oswego
County off Lake Ontario. Model guidance begins to diverge by later
Sunday into Monday with respect to wind direction and quality of low
level moisture. The GFS would suggest a favorable lake effect snow
setup continues right through Monday, while the ECMWF brings drier
air and northwest flow to the Lower Lakes by Sunday evening. With
this in mind, ended the lake effect snow watch Sunday evening, but
it is certainly possible the event will continue past that.

This will be a very long lasting event. The strength of the bands
will likely vary with time given the numerous shortwaves crossing
the area. That said, the pure longevity of the event suggests storm
total accumulations may exceed 2 feet east of both lakes.

&&

.AVIATION /12Z WEDNESDAY THROUGH SUNDAY/...
MVFR ceilings will dip to IFR at most sites with the passage of a
stretched vorticity band between 12Z and 15Z, then expect VFR
conditions for all sites except KART during the afternoon and early
evening. KART is expected to maintain MVFR ceilings through much
of the period. The approach of a warm front early tonight will
bring MVFR to IFR ceilings and some steady but mainly light rain
to most, if not all sites.

Outlook...
Thursday...VFR/MVFR with a chance of rain and snow.
Friday to Sunday...VFR/MVFR with IFR in lake effect snow showers.

&&

.MARINE...
Ridging will build in across the area briefly today. A period of
higher winds will require a Small Craft Advisory along the central
and southeast shore of Lake Ontario today, although higher winds
will be arriving on Thursday and remain so through the end of the
week, requiring a long duration Advisory to be issued later.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...Lake Effect Snow Watch from Thursday afternoon through Sunday
     evening for NYZ006>008-012-019>021-085.
MARINE...Small Craft Advisory until 5 PM EST this afternoon for LOZ043-
         044.

&&

SYNOPSIS...WCH
NEAR TERM...WCH
SHORT TERM...HITCHCOCK
LONG TERM...HITCHCOCK
AVIATION...WCH
MARINE...WCH
Hazardous weather outlook, Jan 25, 5:13 AM EST, 2 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
513 AM EST WED JAN 25 2017

NYZ001>003-013-014-261015-
NIAGARA-ORLEANS-MONROE-LIVINGSTON-ONTARIO-
513 AM EST WED JAN 25 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ010-011-261015-
NORTHERN ERIE-GENESEE-
513 AM EST WED JAN 25 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

THE CHANCE OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

HEAVY LAKE EFFECT SNOW WILL DEVELOP EAST OF LAKE ERIE LATE
THURSDAY AND CONTINUE THROUGH THE WEEKEND. THE LAKE EFFECT SNOW
WILL REMAIN SOUTH OF BUFFALO AND BATAVIA MOST OF THE TIME...BUT
THERE IS SOME INDICATION THAT WINDS MAY BECOME SOUTHWEST FOR A
PERIOD OF TIME ON SATURDAY. IF THIS OCCURS HEAVY LAKE EFFECT SNOW
MAY MOVE INTO THE BUFFALO AND BATAVIA AREAS. WINDS ARE THEN
EXPECTED TO BECOME MORE WESTERLY AGAIN LATER SATURDAY NIGHT AND
SUNDAY...CARRYING LAKE EFFECT SNOW BACK INTO THE SOUTHERN TIER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ012-019>021-085-261015-
WYOMING-CHAUTAUQUA-CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
513 AM EST WED JAN 25 2017

...LAKE EFFECT SNOW WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH
SUNDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE EFFECT SNOW WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ004-005-261015-
WAYNE-NORTHERN CAYUGA-
513 AM EST WED JAN 25 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH
CENTRAL NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

THE CHANCE OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

HEAVY LAKE EFFECT SNOW WILL DEVELOP EAST OF LAKE ONTARIO LATE
THURSDAY THROUGH THE WEEKEND. THE LAKE EFFECT SNOW IS EXPECTED TO
REMAIN EAST OF WAYNE AND NORTHERN CAYUGA COUNTIES MOST OF THE
TIME...ALTHOUGH SUBTLE CHANGES IN THE WIND DIRECTION MAY ALLOW AT
LEAST SOME LAKE EFFECT SNOW TO OCCASIONALLY MOVE INTO AREAS NEAR
LAKE ONTARIO.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ006>008-261015-
OSWEGO-JEFFERSON-LEWIS-
513 AM EST WED JAN 25 2017

...LAKE EFFECT SNOW WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH
SUNDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE EFFECT SNOW WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-261015-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LOWER NIAGARA RIVER-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
513 AM EST WED JAN 25 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE
ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

HITCHCOCK

In the hours before

Local storm report, Jan 25, 7:25 AM EST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
725 AM EST WED JAN 25 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     SNOW             3 W WYOMING             42.82N  78.15W
01/25/2017  M4.2 INCH        WYOMING            NY   COOP OBSERVER

            24 HOUR SNOWFALL. COOP OBSERVER

&&

EVENT NUMBER BUF1700267

JAM

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 25, 3:40 AM ESTLake Effect Snow WatchBUFAllegany, Cattaraugus, Chautauqua, Erie, Genesee, Jefferson and 3 more57 hr
Jan 25, 4:00 AM ESTSmall Craft AdvisoryBUF13 hr
Jan 25, 4:01 PM ESTLake Effect Snow WarningBUFAllegany, Cattaraugus, Chautauqua, Erie, Genesee, Jefferson and 3 more4 days
Jan 25, 4:48 PM ESTGale WatchBUF12 hr
Jan 25, 4:48 PM ESTSmall Craft AdvisoryBUF4 days

Nearby

Winter Weather Advisories in New York, 2017Every winter weather advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.